MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; SURGICAL DRAPE

3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; SURGICAL DRAPE
Catalog Number 6650EZ
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product sample was not returned to 3m for analysis, and the lot number was not provided.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the exact root cause of the alleged injury or whether the 3m¿ ioban¿ 2 antimicrobial incise drape was the root cause.The product instructions for use (ifu) states the drape should be applied without tension.To remove drape, gently peel back drape at 180-degree angle from the skin.During the removal process hold onto the film with the thumb and hand as close as possible to the junction of skin and adhesive film.This prevents severe stretching.
 
Event or Problem Description
A hospital alleged an 92-year-old female experienced a right lateral hip skin tear upon postoperative removal of the 3m¿ ioban¿ 2 antimicrobial incise drape, 6650ez.The skin tear was noted as a minor injury that required medical treatment described as "dressings applied to keep the skin tear site clean and hopefully free of infection.".

Brand Name
3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
SURGICAL DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M BROOKINGS
601 22nd ave south
po box 5227
brookings SD 57006
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16582321
Report Number2110898-2023-00030
Device Sequence Number11993295
Product Code KKX
UDI-Device Identifier30707387507351
UDI-Public30707387507351
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K801550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6650EZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight59 KG